MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3® 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3® 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-0233
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the flexible shaft of the screwdriver broke.
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Device disposition unknown.
 
Additional Manufacturer Narrative
Correction to d9/h3 as the device was returned for evaluation.The reported event was confirmed.The device inspection revealed the following: the flexible portion of the screwdriver is broken.Based on the state of the device, the functionality cannot be given anymore.The tip is slightly damaged, giving evidence that the screwdriver was intensively used prior to the reported event.The breakage observed may be due to a combination of normal wear and tear, related to multiple years of usage of the device, and to excessive forces applied to it during the implantation.Based on the investigation, the root cause was attributed to an user related issue.The failure was probably caused by a combination of normal wear and tear and mishandling of the device.The instrument was manufactured in 2014, meaning it was used for almost 8 years.Therefore, the screwdriver was already worn out before the reported event.Hcp may have failed to check that the device was fully functional before using it or failed to check that the connection between the screwdriver and the screw was fully secured, as advised by the instructions for use.As a reminder, the instructions for use state: ¿ it is forbidden to tamper with or modify the instruments in any way.Before the surgical procedure, ensure that all components prepared for the procedure function correctly with each other.During the procedure, repeatedly check that the connections between the instruments or between implants and instruments required for the precise positioning and fixing are secure." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
It was reported that the flexible shaft of the screwdriver broke.Additional information: the procedure was completed successfully with no delay and no debris were left in the patient's body.

Brand Name
SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3® 4 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14088140
Report Number0009610622-2022-00129
Device Sequence Number14771328
Product Code LXH
UDI-Device Identifier04546540592545
UDI-Public04546540592545
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0233
Device Catalogue Number13200233
Device Lot NumberK0BF90B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer08/17/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown